Hail, Walker
- When
- June 3, 2:30 PM CST
- Where
- Walker County, Quinton
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.667, -87.067
Dime size hail was observed along the Warrior River near Quinton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 3, 1:31 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 231 PM CDT SUN JUN 03 2001 SURFACE ANALYSIS INDICATES SURFACE BOUNDARY LOCATED OVER COLUMBUS MS TO NEAR BIRMINGHAM TO GADSDEN. NORTH OF FRONT AN AREA OF THUNDERSTORMS MOVING EAST ACROSS TN VALLEY. THIS AREA OF STORMS HAD MOVED ACROSS SOUTHERN TN AND SPREAD CLOUDS ACROSS NORTHERN ALABAMA. RADARS INDICATING NOTHING BACK BEHIND THIS AREA AND WILL BASE 1ST PERIOD POPS THIS AREA MAINLY ON RADAR AT ISSUANCE. ALONG AND SOUTH OF BOUNDARY...WHERE ATMOSPHERE IS MOIST AND UNSTABLE...LACK OF CLOUDS ALLOWED FOR GOOD WARMING. TEMPERATURES IN THIS AREA IN THE UPPER 70S AND 80S. HAVE ALREADY ISSUED SEVERAL WARNINGS FOR THIS AREA. MODELS ARE IN PRETTY GOOD AGREEMENT WITH MAIN FEATURES THIS RUN. UPPER LOW OVER GREAT LAKES SLIDES EAST OVER NEW ENGLAND BY MIDDAY MONDAY AND ALONG CANADIAN COAST BY TUESDAY. SEVERAL IMPULSES MOVE NORTHWARD OUT OF THE GULF ACROSS PORTIONS OF ALABAMA. SURFACE BOUNDARY WILL SLOWLY LIFT NORTHWARD OVERNIGHT. BY MONDAY SURFACE HIGH PRESSURE SETS UP OFF THE SOUTHEAST COAST AND PUMPS GOOD GULF MOISTURE INTO FORECAST AREA. WITH MOISTURE...INSTABILITY IN PLACE...SCATTERED THUNDERSTORMS WILL FIRE IN THE AFTERNOON AND EVENING THROUGH WEDNESDAY. NEXT FRONT MOVES THROUGH THE AREA ON THURSDAY. HSV 066/083 068/083 067 4434 BHM 068/087 070/083 069 8445 MGM 070/090 071/086 071 5435 .BHM...NONE. 83
ALZ001>038-040>050-040000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT SUN JUN 3 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN ALABAMA FROM RUSSELLVILLE TO HARTSELLE TO FORT PAYNE. THIS FRONT WILL CONTINUE TO SLOWLY MOVE NORTHWARD DURING THE AFTERNOON. PORTIONS OF NORTH ALABAMA...IN THE VICINITY OF THIS FRONT...IS WHERE SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING AS A DISTURBANCE ALOFT MOVE ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH FREQUENT LIGHTENING...LARGE HAIL AND GUSTY WINDS POSSIBLE. ACROSS THE REST OF THE STATE...THE ATMOSPHERE REMAINS VERY UNSTABLE...BUT CERTAIN PARAMETERS ARE NOT COMING TOGETHER FOR ORGANIZED SEVERE WEATHER. ISOLATED STORMS MAY BE POSSIBLE THIS AFTERNOON...AS ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AND DAYTIME TEMPERATURES RISE TO NEAR 90. A LACK OF LOW LEVEL CONVERGENCE LOOKS TO BY THE LIMITING FACTOR FOR STORMS...BUT IF ANY DEVELOP THEY COULD QUICKLY BECOME SEVERE WITH STRONG DAMAGING WINDS AND HAIL. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOjULD NOT BE NECESSARY THIS AFTERNOON AND TONIGHT. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1 BIRMINGHAM IS 4 MONTGOMERY IS 5
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
140 PM SPRINGVILLE AL WIND DAMAGE
06/03/01 ST. CLAIR A FEW TREES WERE BLOWN
DOWN BETWEEN SPRINGVILLE
AND ODENVILLE.
157 PM FORT PAYNE AL 1.00 INCH HAIL
06/03/01 DEKALB QUARTER SIZE HAIL WAS
OBSERVED ON THE NORTH
SIDE OF FORT PAYNE.
200 PM FAYETTE AL 0.75 INCH HAIL
06/03/01 FAYETTE DIME SIZE HAIL REPORTED
JUST SOUTH OF FAYETTE.
225 PM DUKE AL 1.75 INCH HAIL
06/03/01 CALHOUN GOLF BALL SIZE HAIL WAS
OBSERVED ON HIGHWAY 204
NEAR DUKE.
239 PM DUKE AL 0.88 INCH HAIL
06/03/01 CALHOUN NICKEL SIZE HAIL WAS
REPORTED JUST EAST OF
DUKE.
240 PM WEST POINT AL 0.88 INCH HAIL
06/03/01 CULLMAN NICKEL SIZE HAIL FELL IN
NORTHERN CULLMAN COUNTY
NEAR WEST POINT AND
BATTLEGROUND.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
240 PM LAFAYETTE AL 0.75 INCH HAIL
06/03/01 CHAMBERS DIME SIZE HAIL WAS
REPORTED WEST OF
LAFAYETTE AND IN THE
CITY.
257 PM GADSDEN AL 0.75 INCH HAIL
06/03/01 ETOWAH DIME SIZE HAIL WAS
REPORTED ON THE EAST SIDE
OF GADSDEN.
300 PM LANETT AL 0.75 INCH HAIL
06/03/01 CHAMBERS DIME SIZE HAIL WAS
OBSERVED FROM LAFAYETTE
TO LANETT.
311 PM JASPER AL 0.88 INCH HAIL
06/03/01 WALKER NICKEL SIZE HAIL WAS
REPORTED NORTH OF HIGHWAY
78 NEAR JASPER.
316 PM FOURNEY AL 1.75 INCH HAIL
06/03/01 CHEROKEE GOLF BALL SIZE HAIL WAS
REPORTED IN FOURNEY.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail was observed along the Warrior River near Quinton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250190.